Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 16, 2001, 1:15 PM EST for Cass County, Indiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 16, 2001, 1:15 PM EST (18:15 UTC)
- Expired
- May 16, 2001, 2:20 PM EST
- In force
- 65 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 161817 SVRFWA INC017-161920- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 PM EST WED MAY 16 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CASS COUNTY IN INDIANA * UNTIL 220 PM EST * AT 115 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF LOGANSPORT...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... CLYMERS DEACON LINCOLN GALVESTON QUARTER SIZED HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4086 8651 4070 8662 4056 8617 4075 8620
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:30 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, May 16, 10:30 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EST WED MAY 16 2001 MCS MOVG SLOWLY SEWD ACRS SRN PORTION CWA THIS MORNING. CONVECTION HAS CAUSED STRNY BNDRY TO SHIFT SW TO JUST WEST AND SOUTH OF CWA ATTM. SFC LOW OVR NERN IL EXPECTED TO MOVE INTO SW MI BY 00Z. STNRY BNDRY XPCD TO LIFT NE AHD OF LOW AS A WARM FRONT ACRS THE CWA THIS AFTN. WK CDFNT XPCD TO MOVE SLOWLY EAST ACROSS CWA TNGT. AIRMASS XPCD TO DESTABILIZE IN WARM SECTOR AHD OF FRONT WITH TSTMS DVLPG NR IT AND MOVG ACRS THE AREA LATE THIS AFTN AND TNGT. MORE LOCALLY HVY RAIN LIKELY WITH THESE STORMS...SPCLY SE PORTION OF CWA WHERE FRONT WILL MOVE THRU LAST. HVY RAIN THREAT LOOKS TO BE MAINLY LATE AFTN/TNGT FOR US. WL UPDATE ZONES FOR MINOR CHANGES...MAINLY TO ADD TIMING OF TSTM REDEVELOPMENT. .IWX...NONE. DJT
In the hours before
Local storm report, May 16, 9:35 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 AM EST WED MAY 16 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 W OHIO CITY OH WIND DAMAGE
05/15/01 VAN WERT FARM BUILDING BLOWN
OVER. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, May 16, 11:38 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1138 AM EST WED MAY 16 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM FRANCESVILLE IN 1 INCH HAIL
05/16/01 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:21 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 49 min |
| May 15, 7:25 PM EST | Severe Thunderstorm Warning | IWX | Adams | 55 min |
| May 15, 7:41 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 49 min |
| May 15, 7:51 PM EST | Severe Thunderstorm Warning | IWX | Allen | 49 min |
| May 15, 7:56 PM EST | Severe Thunderstorm Warning | IWX | Noble | 54 min |
| May 16, 12:10 PM EST | Severe Thunderstorm Warning | IWX | White | 50 min |
| May 16, 1:43 PM EST | Severe Thunderstorm Warning | IWX | Cass, Miami | 47 min |
| May 16, 6:28 PM EST | Severe Thunderstorm Warning | IWX | Cass | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.